Kansas, 2006

Hail and Damaging Winds in Kansas, June 21, 2006

June 21, 2006 · NWS DDC · 64 events in 16 counties and zones

37 hail, 27 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 21, 12:50 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 21, 12:50 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
150 PM CDT WED JUN 21 2006

.DISCUSSION...

DAYS 1-2...
MAIN QUESTION THIS CYCLE WILL BE CONVECTION.

THE DIAGNOSTICS SHOW THE POLAR FRONT BAROCLINIC ZONE SLOWLY SINKING
SOUTH INTO KANSAS WITH A WARM AIR LOW/LEE TROUGH COMBINATION OVER
WEST KANSAS EXTENDING SOUTH WEST ACROSS THE PANHANDLES. FROM DODGE
CITY EAST AND SOUTH SURFACE DEWPOINTS ARE IN THE MID 60S F AND H8
DEWPOINTS IN THE TEENS C SO PLENTY OF REASONABLY DEEP MOISTURE IS
AVAILABLE. THE SHORT FUSE COMPOSITE IS IDENTIFYING THE BEST
INSTABILITY COINCIDENT WITH THE GREATEST INSTABILITY ALONG THE
SURFACE TROF FROM LIBERAL NORTHEAST THROUGH HAYS. EXPECT CONVECTION
TO INITIATE ALONG THE TROUGH IN THE NEXT FEW HOURS.

MEANWHILE, CONVECTION HAD ALREADY BEGUN OVER THE EAST SLOPES OF THE
ROCKIES IN COLORADO IN THE VICINITY OF THE POLAR FRONT AND EXPECT
THIS AREA TO BECOME MULTICELLULAR IN MODE AND TRACK EAST ACROSS THE
FORECAST AREA AND ALONG THE SOUTHWARD MOVING FRONT LATER TONIGHT.

IN BOTH CASES ABOVE, THE ENVIRONMENT SHOULD BE SUFFICIENT TO PRODUCE
SOME LARGE HAIL AND DAMAGING WINDS. STORMS WHICH INTERSECT THE
TONGUE OF DEEP MOISTURE FROM WESTERN OKLAHOMA NORTH TO BETWEEN DODGE
CITY AND PRATT COULD TURN SEVERE EARLY WHILE THE COLORADO STORMS
WONT REACH THE AREA UNTIL MIDNIGHT OR LATER. HAVE INCREASED POPS AS
MUCH AS I COULD FOR THIS SITUATION IN KEEPING WITH MY NEIGHBORS
FORECASTS.

MOST OF THE LATE NIGHT CONVECTION WILL CLEAR THE FORECAST AREA TO
THE EAST BY MID MORNING WITH THE SURFACE FRONT FORCED JUST SOUTH OF
THE FORECAST AREA. THIS WILL ALLOW ANOTHER ROUND OF MOUNTAIN
ENHANCED CONVECTION IN FAR SOUTH COLORADO AND NORTHEAST NEW MEXICO
TOMORROW NIGHT WHICH SHOULD TRACK EASTWARD ALONG THE FRONT AND
MOSTLY SOUTH OF THE FORECAST AREA.

MADE FEW OTHER ADJUSTMENTS TO THE GOING GRIDS.

DAYS 3-7...
UNTIL EARLY NEXT WEEK MODELS SHOWING REASONABLY GOOD AGREEMENT WITH
THE LARGE SCALE PATTERN. HTS RISING OVER THE WRN CONUS AND CANADA AS
SEVERAL WAVES ROTATING AROUND THIS RIDGE DOWN THE NW FLOW OVER THE
NORTHERN PLAINS. EACH BRINGING WITH IT COOLER AIR INTO THE CNTL/ERN
CONUS. MODELS DO BEGIN TO STRUGGLE WITH WHAT TO DO WITH THE GULF OF
ALASKA LOW/WEST COAST TROF DEVELOPMENT NEXT WEEK. THE GENERAL TREND
HOWEVER IS TO SHIFT OUR WEST COAST RIDGE EASTWARD AND DEVELOP AN
UPPER TROF OVER THE ERN PACIFIC/WEST COAST. EVEN WITH THE DETAILS
THAT FAR OUT UNCLEAR AS THE UPPER RIDGE STARTS TO SHIFTS EASTWARD
TEMPS SHOULD BEGIN TO REBOUND BY THE 8 TO 10 DAY TIME FRAME. ALSO AS
THIS SYSTEM SHIFTS EASTWARD A NW FLOW BECOMES MORE NORTHERLY WHICH
SHOULD REDUCE OUR CHANCES FOR PCPN DURING THE WORK WEEK.

AS FOR THE WEEKEND...WILL RETAIN NIGHTTIME PCPN CHANCES. SUNDAY MAY
BE A MORE FAVORABLE TIME THAN SATURDAY BUT GIVEN NW FLOW UNABLE TO
COMPLETELY RULE OUT SMALL POPS SAT NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  82  65  85 /  70  20  20  0
GCK  67  82  64  84 /  80  10  20  0
EHA  63  87  64  86 /  50  40  60  0
LBL  68  85  66  87 /  70  30  70  0
HYS  69  82  65  86 /  80  60  20  0
P28  71  88  68  88 /  60  70  20  0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN08/18
JOHNSON/BURGERT
Hazardous weather outlook, Jun 21, 12:14 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
114 PM CDT WED JUN 21 2006

KSZ030-031-043>046-061>066-074>081-084>090-221000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
114 PM CDT (1214 PM MDT) WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT AND A FEW OF THEM COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL WITH THE STORMS WILL
BE VERY HEAVY AT TIMES SO SOME LOCAL FLOODING IS ALSO POSSIBLE.

INITIALLY STORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON ALONG
A WIND SHIFT LINE WHICH EXTENDS FROM ABOUT ULYSSES NORTHEAST
THROUGH HAYS. A TONGUE OF INSTABILITY IS AVAILABLE TO THESE STORMS
FROM AROUND THE DODGE CITY AREA EASTWARD SO THAT AREA IS FAVORABLE
FOR A FEW SEVERE THUNDERSTORMS BY EARLY EVENING. THESE STORMS SHOULD
DIMINISH OR MOVE OFF BY MIDNIGHT.

ADDITIONALLY, STORMS ALREADY DEVELOPING OVER THE COLORADO MOUNTAINS
WILL WORK EASTWARD ACROSS THE HIGH PLAINS TONIGHT ARRIVING AT THE
KANSAS BORDER AROUND MIDNIGHT. THESE STORMS WILL BE MULTICELLULAR
IN NATURE AND ALSO CAPABLE OF PRODUCING SOME LARGE HAIL, DAMAGING
WINDS AND FLOODING FROM TORRENTIAL RAINS. THEY WILL MOVE EASTWARD
ACROSS SOUTHWEST KANSAS THROUGH THE REMAINDER OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AGAIN THURSDAY
NIGHT...AND THEN AGAIN SATURDAY NIGHT. AT THIS TIME...IT DOES NOT
APPEAR THESE STORMS WILL BE SEVERE...BUT SMALL HAIL AND STRONG WINDS
CAN BE EXPECTED WITH ANY SUMMERTIME THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT ACROSS ALL AREAS OF SOUTHWEST KANSAS.

JOHNSON

The radar

The Dodge City radar (KDDC), 44 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

37 hail, 27 thunderstorm wind. Local standard time, as filed.

Hail, Meade

When
June 21, 4:35 PM CST
Where
Meade County, 11 mi NE of Meade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.400, -100.183

Hail, Meade

When
June 21, 4:41 PM CST
Where
Meade County, 6 mi SW of Meade
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.217, -100.417

Hail, Meade

When
June 21, 4:45 PM CST
Where
Meade County, 6 mi SSW of Meade
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.200, -100.383

Hail, Meade

When
June 21, 5:26 PM CST
Where
Meade County, 2 mi W of Fowler
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.383, -100.233

Hail, Meade

When
June 21, 5:35 PM CST
Where
Meade County, 10 mi N of Meade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.433, -100.333

Hail, Ford

When
June 21, 5:45 PM CST
Where
Ford County, 17 mi SW of Dodge City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.583, -100.233

Hail, Pawnee

When
June 21, 5:55 PM CST
Where
Pawnee County, 7 mi E of Larned
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.183, -98.967

Hail, Gray

When
June 21, 5:55 PM CST
Where
Gray County, 6 mi E of Montezuma
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.600, -100.333

Hail, Gray

When
June 21, 5:56 PM CST
Where
Gray County, 6 mi E of Montezuma
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.600, -100.333

Hail, Pawnee

When
June 21, 6:00 PM CST
Where
Pawnee County, 8 mi E of Larned
Measured
1.75 in hail
Reported by
AIRPLANE PILOT
Coordinates
38.183, -98.950

Hail, Ford

When
June 21, 6:03 PM CST
Where
Ford County, 16 mi W of Bloom
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.483, -100.200

Hail, Gray

When
June 21, 6:06 PM CST
Where
Gray County, 5 mi S of Ensign
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -100.233

Hail, Ford

When
June 21, 6:09 PM CST
Where
Ford County, 3 mi S of Dodge City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -100.017

Hail, Gray

When
June 21, 6:10 PM CST
Where
Gray County, 6 mi WNW of Montezuma
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.633, -100.550

Hail, Ford

When
June 21, 6:10 PM CST
Where
Ford County, 1 mi SW of Dodge City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.733, -100.033

Hail, Ford

When
June 21, 6:13 PM CST
Where
Ford County, 1 mi SSW of Dodge City
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.733, -100.017

Hail, Ford

When
June 21, 6:15 PM CST
Where
Ford County, 3 mi NW of Dodge City
Measured
1.5 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.783, -100.050

Thunderstorm Wind, Hamilton

When
June 21, 6:15 PM CST
Where
Hamilton County, 19 mi SW of Syracuse
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.783, -102.000

Hail, Ford

When
June 21, 6:18 PM CST
Where
Ford County, 1 mi SSW of Dodge City
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.733, -100.017

Hail, Ford

When
June 21, 6:19 PM CST
Where
Ford County, Dodge City
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.750, -100.017

Hail, Gray

When
June 21, 6:20 PM CST
Where
Gray County, 6 mi W of Montezuma
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.600, -100.567

Hail, Ford

When
June 21, 6:21 PM CST
Where
Ford County, Dodge City Arpt
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.767, -99.967

Hail, Gray

When
June 21, 6:23 PM CST
Where
Gray County, 7 mi NE of Copeland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.600, -100.550

Also reported 50 to 60 mph winds with the hail.

Thunderstorm Wind, Ford

When
June 21, 6:25 PM CST
Where
Ford County, 1 mi SSW of Dodge City
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.733, -100.017

Hail, Ford

When
June 21, 6:25 PM CST
Where
Ford County, 1 mi SSW of Dodge City
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.733, -100.017

Thunderstorm Wind, Stanton

When
June 21, 6:30 PM CST
Where
Stanton County, 6 mi NW of Manter
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.583, -101.967

Large tree branches blown down.

Thunderstorm Wind, Stanton

When
June 21, 6:34 PM CST
Where
Stanton County, Johnson
Measured
60 kt (69 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
37.567, -101.750

Measured at the KSNW-TV weather lab at the Johnson middle school.

Thunderstorm Wind, Stanton

When
June 21, 6:45 PM CST
Where
Stanton County, 17 mi NW of Johnson
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.733, -101.967

Hail, Edwards

When
June 21, 6:45 PM CST
Where
Edwards County, 4 mi NE of Offerle
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.917, -99.500

Thunderstorm Wind, Ford

When
June 21, 6:52 PM CST
Where
Ford County, Spearville
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.850, -99.750

Thunderstorm Wind, Hamilton

When
June 21, 7:00 PM CST
Where
Hamilton County, 15 mi SE of Syracuse
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.833, -101.550

Hail, Gray

When
June 21, 7:03 PM CST
Where
Gray County, Ingalls
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.833, -100.450

Thunderstorm Wind, Grant

When
June 21, 7:05 PM CST
Where
Grant County, 9 mi S of Ulysses
Measured
65 kt (75 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.450, -101.367

A garage was destroyed by the high wind.

Hail, Morton

When
June 21, 7:06 PM CST
Where
Morton County, Rolla
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.117, -101.633

Thunderstorm Wind, Kearny

When
June 21, 7:15 PM CST
Where
Kearny County, 16 mi SW of Lakin
Measured
88 kt (101 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
37.783, -101.450

This report was relayed by law enforcement.

Thunderstorm Wind, Grant

When
June 21, 7:15 PM CST
Where
Grant County, 5 mi W of Ulysses
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -101.450

Thunderstorm Wind, Grant

When
June 21, 7:15 PM CST
Where
Grant County, Ulysses
Measured
74 kt (85 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -101.367

A roof was rolled back onto a trailer house and a large elm tree was blown down by the high wind.

Hail, Haskell

When
June 21, 7:15 PM CST
Where
Haskell County, 12 mi NNW of Sublette
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.650, -100.933

Hail, Stevens

When
June 21, 7:20 PM CST
Where
Stevens County, 2 mi W of Hugoton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.183, -101.383

Thunderstorm Wind, Grant

When
June 21, 7:20 PM CST
Where
Grant County, 12 mi N of Hickok
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.733, -101.233

Thunderstorm Wind, Hodgeman

When
June 21, 7:30 PM CST
Where
Hodgeman County, 7 mi SSE of Hanston
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.017, -99.667

Three inch diameter tree branches blown down.

Hail, Hodgeman

When
June 21, 7:30 PM CST
Where
Hodgeman County, 7 mi SSE of Hanston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.017, -99.667

Hail, Ford

When
June 21, 7:30 PM CST
Where
Ford County, 5 mi S of Howell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.717, -100.183

Hail, Grant

When
June 21, 7:30 PM CST
Where
Grant County, 15 mi NE of Ulysses
Measured
1.5 in hail
Reported by
AIRPLANE PILOT
Coordinates
37.733, -101.167

Thunderstorm Wind, Kearny

When
June 21, 7:35 PM CST
Where
Kearny County, 1 mi NE of Lakin
Measured
58 kt (67 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
37.967, -101.233

Thunderstorm Wind, Kearny

When
June 21, 7:35 PM CST
Where
Kearny County, Lakin
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.950, -101.250

Numerous power poles were blown down in town. One pole landed on a house and caused considerable damage.

Thunderstorm Wind, Haskell

When
June 21, 7:40 PM CST
Where
Haskell County, 12 mi NNW of Sublette
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.650, -100.933

A power pole was blown down and 3 semi trucks were blown over.

Thunderstorm Wind, Haskell

When
June 21, 7:45 PM CST
Where
Haskell County, 6 mi ESE of Sublette
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.450, -100.750

Thunderstorm Wind, Edwards

When
June 21, 7:45 PM CST
Where
Edwards County, 3 mi N of Offerle
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.933, -99.550

A three sided shed was blown down.

Thunderstorm Wind, Edwards

When
June 21, 7:50 PM CST
Where
Edwards County, Kinsley
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.917, -99.417

Hail, Rush

When
June 21, 8:00 PM CST
Where
Rush County, 4 mi S of Rush Center
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.417, -99.300

Thunderstorm Wind, Pawnee

When
June 21, 8:00 PM CST
Where
Pawnee County, 7 mi S of Larned
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.083, -99.100

Thunderstorm Wind, Pawnee

When
June 21, 8:00 PM CST
Where
Pawnee County, 6 mi NE of Sanford
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.250, -99.233

Hail, Pawnee

When
June 21, 8:00 PM CST
Where
Pawnee County, 5 mi NNW of Larned
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.250, -99.133

Thunderstorm Wind, Finney

When
June 21, 8:01 PM CST
Where
Finney County, Garden City
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.967, -100.867

Three inch diameter tree branches were blown down.

Thunderstorm Wind, Gray

When
June 21, 8:09 PM CST
Where
Gray County, Copeland
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -100.633

Thunderstorm Wind, Gray

When
June 21, 8:15 PM CST
Where
Gray County, Montezuma
Measured
57 kt (66 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
37.600, -100.450

Reported by the KSNW-TV weatherlab at teh South Gray High School.

Thunderstorm Wind, Gray

When
June 21, 8:20 PM CST
Where
Gray County, Montezuma
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.600, -100.450

The roof was torn off the end of the old grade school. Numerous tree limbs were blown down across town.

Hail, Kearny

When
June 21, 8:25 PM CST
Where
Kearny County, 14 mi N of Deerfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.183, -101.133

Thunderstorm Wind, Gray

When
June 21, 8:27 PM CST
Where
Gray County, Cimarron
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -100.350

Thunderstorm Wind, Finney

When
June 21, 8:30 PM CST
Where
Finney County, 17 mi N of Holcomb
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.233, -100.983

Numerous shingles were blown off.

Hail, Rush

When
June 21, 8:30 PM CST
Where
Rush County, Liebenthal
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.650, -99.317

Hail, Rush

When
June 21, 8:45 PM CST
Where
Rush County, 2 mi E of Loretta
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.650, -99.150

Hail, Ellis

When
June 21, 9:10 PM CST
Where
Ellis County, 1 mi SE of Walker
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.850, -99.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516810, 5516811, 5516812, 5516813, 5516814, 5516815, 5516816, 5516817, 5516818, 5516819, 5516820, 5516821, 5516822, 5516823, 5516916, 5516917, 5516918, 5516919, 5516920, 5516921, 5516922, 5516923, 5516924, 5516925, 5516926, 5516927, 5516928, 5516929, 5516930, 5516931, 5516932, 5516933, 5516934, 5516935, 5516936, 5516937, 5516938, 5516939, 5516940, 5516941, and more.